We have reported in the past that there have been instances of adverse reactions to medications if a different brand of drug has been dispensed. We are pleased to advise that the Medicines and Healthcare Products Regulatory Agency (MHRA) has agreed to review the guidance – but it needs your help.
The MHRA can only monitor whether different brand Anti-Epileptic Drugs (AED) do cause adverse reactions through the Yellow Card scheme, https://yellowcard.mhra.gov.uk/
Although people have informally reported adverse events, they can only be taken seriously if they are reported through the Yellow Card Scheme and there have been very few such reports historically. It would help ensure the issue of AED switching is monitored and reviewed if we can encourage greater use of the scheme.
It is very simple to use the Yellow Card scheme – it does not have to be a definite causal link just the suspicion of one, to a brand switch of AED, such as:
• a breakthrough seizure;
• different seizures;
• worse or more seizures; or
• worse side-effects
You will need to include details of the original brand and the switched brand of AED.
If you would like further information, or help in completing the Yellow Card, please drop us an e-mail at [email protected] or text/phone 07710 395 070